Two pupils die after deworming exercise in Ogun

0
Join our Google Group

Two pupils have been reported dead on Tuesday, as the Ogun State Government commenced the deworming exercise for about 700,000 school-age children across the state.

The deceased were pupils of St. James African Church Nursery and Primary School, Idi-Ape, Abeokuta.

Their names are Omolaso Keyede aged 8 years and Eniola Oyeyemi aged 9, who were said to have died after hours they were administered with deworming drugs.

It was reported that they were vomiting and stooling and eventually died.

Speculation riffed that the victims might have died as a result of complications arising from the deworming drug they were administered on.

It was learnt that the two before their death reside in the same neighbourhood.

However, the state government through the Director of Public Health, Ministry of Health, Dr Festus Soyinka, denied such insinuation that the pupils died, following the administration of the drug.

Soyinka said over 200 pupils were administered with the drug and wondered why only two people from the same neighbourhood were affected.

“What we have was a rumour about a child that died. On getting there we learnt that they are two. One had been buried before we got there, we could only see the grave site. The relation did not allow us to exhume.

ALSO READ:  UNILAG, Iowa university partner in $10,000 dental health research

“The reason why we wanted to exhume was that the one that had been buried, we brought a pathologist and doctors to see if there will be a need to do an autopsy but on gross examination, we discovered that the child lost a lot of water which will not happen from just ordinary vomiting.

“Now, on getting to the hospital, the history that the grandmother gave was that the child came back vomiting, how many times did she vomit, she could not volunteer that information, but it looks to me as if it was several.

“Now, even if you are going to vomiting from such drugs that they were using, it will be due to irritation of the system, it will not be continuous vomiting that will lead to dehydration. So that already made us be suspicious of something.

“The two children concerned are living in the same compound and no other person from the same school, about 235 students were given the same drugs yesterday (Tuesday) and no other person reported any challenges with taking the drugs. But for you to find two children in the same location, we should look for something else which could be transmittable and that could be infectious, that is why we are trying to look for the cause of the death.

ALSO READ:  Abiodun clarifies position on MAUSTECH

“With what we have done, we have confirmed that with the child that has not been buried, we have discovered sunken eyeballs, dried skin and lost of turgidity which shoes loss of water.

“On getting to the hospital, we were able to confirm that the child had a history of diarrhoea and vomiting. While he was with them here, there were five episodes of diarrhoea. The appearance of the watery stool looks much like that of cholera which is one of the causes of gastrointestinal that kills fast.

“The second child was brought here late and according to them, they had lost the child before they brought her here. That was why they got to the hospital and the hospital could not accept them because she was brought in dead,” he added.

For information on Press Releases, Photos, Promotional Events and Adverts, Please Call or Send a Text to 09052129258, 08124662170 or send an email to: info@educeleb.com

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.